Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

Doing Well on Aromatase Inhibitors (AIs)

1356756

Comments

  • Tappermom383
    Tappermom383 Member Posts: 401
    edited May 2017

    i agree, pugsmama! I'm choosing to steer clear of negative comments and wait and see how they affect me (I'll start in July).

    MJ


  • Kitty777
    Kitty777 Member Posts: 2
    edited May 2017

    I have been taking Anastrazole for about ten weeks. No side effects at all, so far! Keeping my fingers crossed.

  • pessa
    pessa Member Posts: 137
    edited May 2017

    Starttng year 7 of anastrazole. Had hot flashes in the beginning, but resolved. Aches and pains but nothing debilitating at all. I do have problems with waking up during the night, which seems to have started when I started the drug and has not gotten better. That is the worst of the side effects. I can certainly live with that

  • pupmom
    pupmom Member Posts: 1,032
    edited May 2017

    Best wishes MJ! Odds are you will be fine. But if not, at least you will know you gave it a shot.

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited May 2017

    Day 6 of Arimidex and no side effects to date! Thanks all for sharing your experiences. It gives newbies like me,hope and determination.

  • pupmom
    pupmom Member Posts: 1,032
    edited May 2017

    Yay, Butterfly! ThumbsUp

  • PugsMama
    PugsMama Member Posts: 337
    edited May 2017

    good news butterfly!

  • Goincrzy8
    Goincrzy8 Member Posts: 79
    edited May 2017

    I started Arimidex (anastrozole) on Feb 10. I take at nite and in the beginning I noticed within 30 min I would doze off. So now I take right before I am ready to go to bed. I sleep through the nite unless I need to go to the bathroom, but always go right back to sleepl I am not into reading SE'S. I will take note of any changes in my body or the way I feel. If something comes up I am worried about I will then check to make sure it is SE. I can't worry about what if.

  • MickeyB17
    MickeyB17 Member Posts: 103
    edited May 2017

    Hi There!

    This is my first post. Been reading up on IA's and stressing over this - assuming I will go on them soon. I so appreciate the posts that are focused on managing SE's positively - gives me hope! I'm early in this journey and it's stressful enough without anticipating every negative outcome. Thank you all and best wishes.

  • 2FUN
    2FUN Member Posts: 789
    edited May 2017

    soontobetired, hello!

    As with everything else, I am trying to determine if my aches and pains are due to AI, other life events or a combo of things. Any ways to separate it out?

  • dsteaparty
    dsteaparty Member Posts: 15
    edited May 2017

    I am taking femara and Lupron injections. I am tired and sometimes achy but my doctor said it is the combination Lupron and femara that is causing the pain. I am still able to exercise and do most of my daily activities but I do get more tired than I am used to. I was very aggravated and the first few weeks of taking it but that has even out. My doctor prescribed Celexa

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited May 2017

    It'll be two weeks on Tuesday taking Arimidex. So far, no side effects. I do have some aches and pains but I truly think it's because I've really increased my exercise. I'm determined to stay as positive as I can and pray this continues. I'm trying to take it one day and one pill at a time. Thanks all for continuing to share your experiences. Blessings

  • Tappermom383
    Tappermom383 Member Posts: 401
    edited May 2017

    I'm right behind you, butterfly - start my rads tomorrow, Arimidex most likely in July. I'm also following your approach: one day at a time. Thanks for posting your positive thoughts!

    MJ


  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited May 2017

    Tappersmom - good luck with rads. I know it's going to go smoothly for you. I'm three weeks out from mine and all SEs are gone, which were relatively minimal. I'm not putting any special creams on the radiated area. Looks a little tan. Also have my energy back. You can do this!

  • lrwells50
    lrwells50 Member Posts: 74
    edited May 2017

    Those with foot pain might try Algeria shoes, I actually like them better than Finn Comfort, and they're a lot cheaper. They look kind of funky on a 66 year old, but I'm past caring about that. When your feet hurt, you're miserable.

  • bagsharon
    bagsharon Member Posts: 142
    edited May 2017

    Thank you for starting this topic, Butterfly. There are so many women out there who are so scared before they even start AIs because of those who post about their terrible side effects. There are so many of us who don't. I can't say I have no side effects but when I was talking to my doctor about them, he asked if it was bad enough that we should look for another treatment. Well, no, it's not that bad. I have night sweats and I'm achy when I wake up in the morning but damn, that could be my age too. My doctor tested my vitamin D levels and they are normal so he wants me to just continue on my multi-vitamin. And my achiness is no worse than I usually have after I have a long run. Speaking of which, I want to echo those before and say that exercise is a huge help in dealing with the side effects.

  • songbird72
    songbird72 Member Posts: 22
    edited May 2017

    Count me in as another one who is on Aromasin with no serious SE's. I have hot flashes and joint stiffness, especially when I stay sitting or standing in one position too long. I was so worried about SE'S but so far they have been minor.

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited June 2017

    Checking in to say hi. Three weeks on Arimidex and no SEs. Hoping this lasts. Keeping up with exercising regularly,Off to dentist today. Prolia injection next week. Gentle hugs all.

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited June 2017

    First Prolia injection went well. Still doing well on Arimidex. One day at a time Heartlove to all!

  • ruthbru
    ruthbru Member Posts: 46,709
    edited June 2017

    Good job, Butterfly! Exercise is the key, IMO.

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited June 2017

    ThumbsUpHeart

  • PugsMama
    PugsMama Member Posts: 337
    edited June 2017

    Day1 on Aromasin. Thanks to all of you who posted here. It made me so much less apprehensive! Hoping I can post "no SEs for me" very soon!

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited June 2017

    Best of luck Pugs. One pill one day at a time!

  • letsgogolf
    letsgogolf Member Posts: 65
    edited June 2017

    I began taking Arimidex 2 weeks ago and have had no side effects at all. Very pleased so far.

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited June 2017

    Super Golf! I don't know how true this is but my MO said if I wasn't having SEs by now I probably wouldn't. Hope this is true. 5 weeks and counting.

  • PugsMama
    PugsMama Member Posts: 337
    edited June 2017

    just want to pop in & share that I've been on generic Aromasin (exemestane) for 11 days so far & no SEs yet! The first few days I was tired & flat-lined emotionally but that quickly passed... so far so good! My MO put me on Aromasin instead of Arimidex bc he says he gets fewer complaints of bone/joint pain with that one.

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited June 2017

    Great news!

  • 2FUN
    2FUN Member Posts: 789
    edited June 2017

    congrats!

  • butterfly1234
    butterfly1234 Member Posts: 2,038
    edited August 2017

    Hopping on to update. Been on name brand Arimidex since May 9. I have occasional joint discomfort in my right thumb and one of my right toes.It's very manageable and if this is the worse my SEs will get I'm not complaining. I wanted to share that I bought a gel cream called China Gel at my yoga studio. It's fantastic and really helps with my joint discomfort. Gentle hugs to all.

  • scrafgal
    scrafgal Member Posts: 412
    edited August 2017


    Happy to see this thread!  I am finishing chemo in early September and starting to think about AIs.  I was getting depressed just reading all of the negative information.  This thread gives me some hope.  I don't expect to take a medicine that has zero side effects.  So, I am prepared to notice and respond to whatever comes up. However, it is nice to know that some have had SEs that are manageable.  That's all that I pray for.


    Thank you!!!!